Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2007, 4:46 PM EDT for Washington County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 30, 2007, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Washington County, TN
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:10 PM EDT | TSTM WND DMG | Johnson City, TN | ONE TREE DOWN IN JOHNSON CITY AT MCKINLEY AND NORTH. SEVERAL TREES DOWN ACROSS WEST HALF OF COUNTY. REPORTED BY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 302046
SVRMRX
TNC179-302130-
/O.NEW.KMRX.SV.W.0155.070730T2046Z-070730T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 PM EDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF JOHNSON CITY...
* UNTIL 530 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAY...OR ABOUT 6 MILES NORTHWEST OF JOHNSON CITY...AND MOVING
SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESBOROUGH BY 510 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3639 8229 3645 8248 3640 8262 3625 8265
3614 8258 3616 8243
$$1 follow-up statement
000
WWUS54 KMRX 302103
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
503 PM EDT MON JUL 30 2007
TNC179-302130-
/O.CON.KMRX.SV.W.0155.000000T0000Z-070730T2130Z/
WASHINGTON TN-
503 PM EDT MON JUL 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WASHINGTON COUNTY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JONESBOROUGH...OR ABOUT 7 MILES SOUTHWEST OF JOHNSON
CITY...MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEESBURG BY 510 PM EDT...
EMBREEVILLE BY 525 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3639 8229 3645 8248 3640 8262 3625 8265
3614 8258 3616 8243
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:04 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 30, 3:04 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT MON JUL 30 2007 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY)......WEAK SHORTWAVE ROTATING SOUTHEAST ACROSS THE SOUTHERN APPALACHIANS...OROGRAPHICS AND MORE THAN SUFFICIENT INSTABILITY GENERATING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. HELD SOME SLIGHT CHANCE PROBABILITIES INTO THE EVENING FOR LEFTOVER CONVECTION EARLY IN THE FIRST PERIOD. MODELS TRY TO BRING IN HIGHER PRESSURE DURING THE NEXT COUPLE DAYS WITH A VERY GRADUAL DROP IN MEAN RH. MODELS HAVENT BEEN DOING THE BEST WITH CONVECTION DURING SEVERAL SHIFTS I HAVE WORKED THIS SUMMER WITH RATHER POOR UNDERFORECASTING DEFICIENCIES. MODEL INSTABILITY PROGGED TO BE SUFFICIENT FOR AT LEAST SLIGHT CHANCE POPS FOR CONVECTIVE DEVELOPMENT ON BOTH TUESDAY AND WEDNESDAY. COULD CARRY THIS AREA WIDE BUT THIS COULD LEAD TO OVERFORECASTING COVERAGE AND WILL JUST KEEP CONVECTION IN THE MAJOR TERRAIN AREAS DUE TO ADDITIONAL HELP FROM OROGRAPHIC LIFT. CONCERNING TEMP FORECAST STAYED FAIRLY CLOSE TO THE GUIDANCE BLEND. HOWEVER...EDGED A LITTLE HIGHER ON MINIMUMS NIGHT PERIODS AND A LITTLE LOWER DAYTIME PERIODS DUE TO MOISTURE BOTH IN THE GROUND AND LINGERING IN THE LOWER ATMOSPHERE IN THE GASEOUS STATE. .LONG TERM...(WEDNESDAY NIGHT THRU MONDAY)...THE UPPER TROF WHICH IMPACTED THE AREA MUCH OF NEXT WEEK IS FINALLY WEAKENING AND MOVING OFF TO THE EAST AND HIGH PRESSURE IS BUILDING BACK IN FROM THE WEST. THIS WILL BRING A DRIER AND WARMER AIRMASS OVER THE FORECAST AREA. SOME SHOWER ACTIVITY BEGINNING MAINLY IN THE HIGHER ELEVATIONS THEN SLOWLY SPREADING INTO SOUTHEAST TENNESSEE AND BY THE WEEKEND ACROSS THE REMAINDER OF THE FORECAST AREA AS THE STANDARD AFTERNOON AND EVENING CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 72 91 70 92 / 40 20 10 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 70 90 68 91 / 40 20 10 0 10 OAK RIDGE, TN 88 70 90 69 92 / 40 20 10 10 10 TRI CITIES AIRPORT, TN 85 67 86 63 89 / 40 20 10 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jul 30, 5:00 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUL 30 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-311000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
In the hours before
Special weather statement, Jul 30, 4:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 419 PM EDT MON JUL 30 2007 TNZ086-087-302115- NORTHWEST MONROE-SOUTHEAST MONROE- 419 PM EDT MON JUL 30 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MONROE COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF TAPOCO...MOVING SOUTH AT 10 MPH. SMALL HAIL...AND WINDS GUSTS UP OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jul 30, 4:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 428 PM EDT MON JUL 30 2007 TNZ017-302115- SULLIVAN- 428 PM EDT MON JUL 30 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SULLIVAN COUNTY... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRISTOL TN...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jul 30, 4:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 439 PM EDT MON JUL 30 2007 TNZ044-302145- WASHINGTON- 439 PM EDT MON JUL 30 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAY...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.